Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Always having optical migraines and left eye is completely blind. Severely nauseous, headaches and dizziness. Suggest the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Hello! I am having a couple of issues, one is with my vision. I have always had optical migraines but this time my left eye will go completely blind or a deep grey "fog", I have seen my eye doctor and she said it was fine but I am still worried because I'm starting to not be able to decipher between colors.
My second dilemma is that I have been getting severely nauseous, sudden headaches and dizziness.
I don't know what to do but I am healthy, physically fit wise.
Posted Mon, 4 Nov 2013 in Headache and Migraines
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Life style modification,drugs.Evaluation

Detailed Answer:
Hi thanks for using XXXXXXX
I went through the query and understood your concern.

1. Optical migraine presents with different symptoms like flashing lights, blind spots in your field of vision, blindness in the eye, blurring, pain, color blinding etc, and the cause may be due to spasms in blood vessels in the retina. Severe nausea, sudden headaches and dizziness are all common in migraine.
The both issues you are facing is due to migraine.

2. With this prevention is better. You need to avoid any stressful situation that usually precedes the attack, have adequate sound sleep (continuous 8 hour sleep), have plenty of fluids and fruits and do regular out door exercises. You can practice pranayama / yoga.Your mental and physical health should be good. These will help in reducing the frequency of attacks.

3. Once you got any aura, then it is best treated with Ergot alkaloids with caffeine. The best medication amongst is ergotamine. You can use cold compression/ice wraps during the attack to reduce the severity. For established pain / symptoms you can take triptans (like sumatriptan). There are different combinations available for managing and based on the severity.

4. I advice you to visit your nearest doctor to get complete examination (slit lamp, refraction and retinoscopy) and formulate the dose needed for your problem.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.
If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor